U.S. doctors online nowAsk doctors free
Rockville, MD
A 41-year-old female asked:

i don't have asthma and have no nasal polyps. how likely is it my mild hives are caused by aspirin and is it safe to take? they come out hours after.

1 doctor answer2 doctors weighed in
Dr. Holly Maes
Pediatrics 36 years experience
Find out: It is quite possible you are allergic since aspirin is well known to cause this type of allergic reaction. You either need to stop using aspirin altogether, or you need to see an allergist to have the appropriate testing to determine if you really are allergic so the issue can be put to rest.
Dr. Linda Green
Dr. Linda Green commented
Pediatric Allergy and Asthma 45 years experience
Aspirin and other NSAIDS can be associated with exacerbations of hives and respiratory disease. Stop the aspirin to see if hives improve. Consult an allergist if you need to be treated with aspirin or other NSAIDS,
Jul 9, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 35-year-old member asked:
1 doctor answer2 doctors weighed in
A 47-year-old female asked:
1 doctor answer2 doctors weighed in
A 47-year-old female asked:
3 doctor answers7 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jul 9, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.